Answered by: Dr Sashini Seeni
Hi, my 17 mo baby has been experiencing high fever (39-40 degrees) since she received her influenza jab + chicken pox booster jab 3 days ago. Is it normal to have such high fever? She had no such issues with her other vaccinations. Should we bring her to the hospital asap? We have been giving her syrup paracetamol accor to dosage & schedule. Her fever still persists. Apart from that, her appetite is okay. Pees & poos alot
Greetings! Thank you for your questions.
First and foremost, we truly understand your concerns regarding your baby’s health. For your information, *The vaccine shot can cause a fever (10% of children) and rash (5% of children). This occurs about 6 to 12 days after the shot.
Mild fever under (39.5°C) in 10% and lasts 2 or 3 days.
The mild pink rash is mainly on the trunk and lasts 2 or 3 days.
No treatment is needed. The rash cannot be spread to others.
Call Your Doctor If:
Based on your description above, if your baby had such high fever, you are suggested to bring your baby to see a doctor. The following answers regarding your current queries are just general descriptions.
In order for us to provide you with an accurate choice of treatment and management, we need additional details to explore further into your current complaints. Therefore, we greatly suggest that you refer this to your nearest medical doctor for full examination. You may also click on this link (DoctorOnCall) to speak with our doctors online. We assure you that our conversations are kept in confidentiality unless additional consultation needed with other medical parties. Thank you.